Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 320, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2002, 3:45 PM CDT for Woodward County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2002, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 26, 2002, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woodward County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 262045 SVROKC OKC153-262115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 341 PM CDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 415 PM CDT * AT 341 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES WEST OF ALABASTER CAVERNS STATE PARK...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS JUST EAST OF FORT SUPPLY. * LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK AND MOORELAND HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3682 9921 3669 9932 3635 9920 3657 9893
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:22 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 26, 1:22 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 122 PM CDT WED JUN 26 2002 PATTERN IS EVOLVING PRETTY MUCH AS EXPECTED TODAY AS UPPER LOW SLOWLY BECOMES A SWD EXTENSION OF S/W TROF OVER THE GRT LAKES. WEAK FRONTAL BOUNDARY IS SLOWLY SAGGING SWD THRU THE CENT PLAINS WITH RESIDUAL MCV NOW HELPING TO INITIATE NEW DEEP CONVECTION OVER SW KANSAS. NOT PLANNING ON MAKING MANY CHANGES TO THE GOING FORECAST FOR THE SHORT TERM PERIODS OTHER THAN TO EXPAND LOW POPS A BIT FOR TONITE. MOST OF THE ACTIVITY IN THE E AND SE SECTIONS OF THE FA WILL PROB BE THIS EVENING..BUT SOME ACTIVITY CUD PERSIST FOR MUCH OF THE NITE OUT WEST. MODELS SEEM TO BE TRENDING TOWARD REDEVELOPMENT OF MID LEVEL RIDGE AXIS JUST TO OUR NORTH EARLY NEXT WEEK. THIS MAY MAKE A CASE FOR EXPANDING LOW POPS INTO PARTS OF MON/TUE/WED. AT THIS TIME..WILL KEEP POPS BELOW 20 PCT..BUT THESE MAY NEED TO BE INCREASED SOME IN FUTURE ISSUANCES. MILLER PRELIM NUMBERS.. OKC 69 90 69 91 / 20 30 20 30 HBR 69 93 68 94 / 20 20 20 30 SPS 70 93 68 94 / 20 20 20 30 GAG 66 91 66 92 / 20 30 20 30 PNC 68 90 68 91 / 10 30 20 30 DUA 70 88 68 89 / 30 30 20 30 .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 26, 11:50 AM CDT, 3 hours 55 minutes before
OKZ004>048-050>052-TXZ083>090-262200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED JUN 26 2002
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL AND
WESTERN OKLAHOMA OR WESTERN NORTH TEXAS THROUGH TONIGHT. AN ISOLATED
STORM COULD PRODUCE MARGINALLY SEVERE HAIL AND STRONG GUSTY WINDS
THIS AFTERNOON AND EARLY THIS EVENING ACROSS FAR NORTHWEST OKLAHOMA.
LOCATION...
MARGINALLY SEVERE STORMS ARE MOST LIKELY NORTH OF AN ALVA TO ARNETT
OKLAHOMA LINE.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF NORTHWEST
OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST KANSAS THIS AFTERNOON IN
ASSOCIATION WITH A WEAK CIRCULATION LEFT OVER FROM AN OVERNIGHT
COMPLEX OF STORMS. THESE STORMS MAY PERSIST INTO THE EARLY EVENING
BEFORE DISSIPATING. A FEW OF THESE STORMS COULD BECOME MARGINALLY
SEVERE THIS AFTERNOON...ALTHOUGH WEAK WIND FIELDS WILL PRECLUDE
ORGANIZED OR SIGNIFICANT SEVERE STORMS.
THUNDERSTORMS COULD ALSO DEVELOP TO THE NORTH OF OKLAHOMA TONIGHT...
ALONG A WEAK COLD FRONT. A FEW OF THESE COULD AFFECT PARTS OF
NORTHERN OKLAHOMA LATER TONIGHT.
SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF CENTRAL AND
SOUTHEAST OKLAHOMA. A WEAKENING MID-LEVEL LOW PRESSURE SYSTEM...
CENTERED OVER EXTREME NORTHEASTERN TEXAS WILL MOVE LITTLE THROUGH
TONIGHT. RELATIVELY COOL AIR AT MID LEVELS NEAR THIS SYSTEM WILL
COMBINE WITH AFTERNOON HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS.
WITH ONLY WEAK INSTABILITY EXPECTED...AND RELATIVELY WEAK WINDS
ALOFT...THE CHANCE OF SEVERE WEATHER IS VERY LOW. ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON ARE LIKELY TO WEAKEN QUICKLY DURING THE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
SMITHSpecial weather statement, Jun 26, 2:45 PM CDT, 1 hour before
OKZ004>048-050>052-TXZ083>090-262200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT WED JUN 26 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
WESTERN OKLAHOMA. OTHER NON-SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM MEDFORD TO KINGFISHER TO
LAWTON TO SEYMOUR.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS
OF NORTHWEST OKLAHOMA AND ADJACENT SECTIONS OF SOUTHWEST KANSAS THIS
AFTERNOON IN ASSOCIATION WITH A WEAK CIRCULATION LEFT OVER FROM AN
OVERNIGHT COMPLEX OF STORMS. THIS FEATURE IS FORECAST TO MOVE SOUTH
AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE EVENING. SOME OF
THESE STORMS WILL REMAIN SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS.
SCATTERED THUNDERSTORMS WILL ALSO AFFECT PARTS OF CENTRAL AND
SOUTHEAST OKLAHOMA. A WEAKENING MID-LEVEL LOW PRESSURE SYSTEM...
CENTERED OVER EXTREME NORTHEASTERN TEXAS WILL MOVE LITTLE THROUGH
TONIGHT. RELATIVELY COOL AIR AT MID LEVELS NEAR THIS SYSTEM WILL
COMBINE WITH AFTERNOON HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS.
WITH ONLY WEAK INSTABILITY EXPECTED...AND RELATIVELY WEAK WINDS
ALOFT...THE CHANCE OF SEVERE WEATHER IS VERY LOW. ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON ARE LIKELY TO WEAKEN QUICKLY DURING THE
EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU JUN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
SMITHLocal storm report, Jun 26, 3:21 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT WED JUN 26 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0318 PM 8 E SELMAN OK .75 INCH HAIL
06/26/02 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 31 min |
| Jun 26, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| Jun 26, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.